Alert archive / Washington / River Flood Warnings in 2012
River Flood Warning 18, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Mar 16, 2012, 4:28 AM PDT for Thurston County, Washington. It took effect at Mar 16, 2012, 6:20 AM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 4:28 AM PDT (11:28 UTC)
- In effect from
- Mar 16, 2012, 6:20 AM PDT
- Expired
- Mar 17, 2012, 2:06 PM PDT
- In force
- 32 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Thurston County, WA
The radar
The Langley Hill radar (KLGX), 99 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chehalis River near Grand Mound (CGMW1). The gauge peaked at 14.39 ft at Mar 16, 2012, 11:00 PM PDT.
- Action stage
- 138.5 ft
- Minor stage
- 141 ft
- Moderate stage
- 142.5 ft
- Major stage
- 144 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12027500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
930 WGUS46 KSEW 161128 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 428 AM PDT FRI MAR 16 2012 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 3 HEAVY RAINS OVER THE SOUTHERN PORTION OF WESTERN WASHINGTON ON THURSDAY HAVE CAUSED SHARP RISES ON THE CHEHALIS RIVER OVERNIGHT. THE RIVER WILL CONTINUE TO RISE TODAY WITH THE CREST MOVING DOWNSTREAM TONIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-162028- /O.NEW.KSEW.FL.W.0018.120316T1734Z-120317T1034Z/ /CGMW1.1.ER.120316T1734Z.120317T0000Z.120317T0134Z.NO/ 428 AM PDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE CHEHALIS RIVER NEAR GRAND MOUND * FROM THIS MORNING TO LATE TONIGHT. * AT 4:00 AM FRIDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 AM FRIDAY AND CREST JUST ABOVE FLOOD STAGE AROUND 5 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD... INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER NEARBY FARM LANDS. $$ WEATHER.GOV/SEATTLE
5 follow-up statements
297 WGUS86 KSEW 161330 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 630 AM PDT FRI MAR 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 4 HEAVY RAINS OVER THE SOUTHERN PORTION OF THE AREA YESTERDAY CAUSED SOME MINOR FLOODING ON THE SKOKOMISH AND CHEHALIS RIVERS. THE SKOKOMISH WILL FALL BELOW FLOOD STAGE THIS MORNING. THE CREST ON THE CHEHALIS WILL MOVE DOWNSTREAM TODAY REACHING GRAYS HARBOR COUNTY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-161649- /O.CON.KSEW.FL.W.0017.000000T0000Z-120316T1649Z/ /SRPW1.1.ER.120315T2140Z.120316T0245Z.120316T1200Z.NO/ 630 AM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THIS MORNING. * AT 6:00 AM FRIDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 16.5 FEET. * THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING AND CONTINUE TO RECEDE FOR THE REMAINDER OF THE DAY. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WAC067-162130- /O.EXT.KSEW.FL.W.0018.120316T1320Z-120317T1034Z/ /CGMW1.1.ER.120316T1240Z.120317T0000Z.120317T0134Z.NO/ 630 AM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER NEAR GRAND MOUND * UNTIL LATE TONIGHT. * AT 6:00 AM FRIDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RISE TODAY AND CREST JUST ABOVE FLOOD STAGE AROUND 5 PM. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD... INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER NEARBY FARM LANDS. $$ WEATHER.GOV/SEATTLE
309
WGUS86 KSEW 162104
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
204 PM PDT FRI MAR 16 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
.FLOOD BULLETIN NO. 6
SOUTH WEST REGION
HEAVY RAINFALL RECEIVED THURSDAY PRODUCED RIVER RISES ALONG THE CHEHALIS AND IT'S TRIBUTARIES. THE FLOOD WAVE IS PASSING DOWNSTREAM THROUGH THE MIDDLE REACHES OF THE CHEHALIS RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC067-170504-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-120318T0348Z/
/CGMW1.1.ER.120316T1240Z.120317T0600Z.120317T1848Z.NO/
204 PM PDT FRI MAR 16 2012
...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL SATURDAY EVENING.
* AT 1:00 PM FRIDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 14.6 FEET
AROUND 11 PM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
LATE MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER
NEARBY FARM LANDS.
$$
WEATHER.GOV/SEATTLE479
WGUS86 KSEW 170506
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1006 PM PDT FRI MAR 16 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
.FLOOD BULLETIN NO. 8
SOUTH WEST REGION
HEAVY RAINFALL THURSDAY PRODUCED RIVER RISES ALONG THE CHEHALIS AND
IT'S TRIBUTARIES. THE RIVER HAS CRESTED AT GRAND MOUND IN THURSTON
COUNTY. THE FLOOD WAVE WILL PASS DOWNSTREAM THROUGH GRAYS HARBOR
COUNTY THIS WEEKEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC067-171306-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-120317T2350Z/
/CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T1450Z.NO/
1006 PM PDT FRI MAR 16 2012
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL SATURDAY AFTERNOON.
* AT 9:00 PM FRIDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 14.4 FEET AT 8 PM FRIDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER
NEARBY FARM LANDS.
$$
WEATHER.GOV/SEATTLE801
WGUS86 KSEW 171308
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
608 AM PDT SAT MAR 17 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY.
.FLOOD BULLETIN NO. 9
SOUTH WEST REGION
THE CREST WAVE ALONG THE CHEHALIS RIVER WILL MOVE THROUGH GRAYS
HARBOR COUNTY TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC067-172108-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-120318T0659Z/
/CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T2159Z.NO/
608 AM PDT SAT MAR 17 2012
...FLOOD WARNING EXTENDED UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL THIS EVENING.
* AT 6:00 AM SATURDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 14.4 FEET AT 8 PM FRIDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER
NEARBY FARM LANDS.
$$
WAC027-172108-
/O.EXT.KSEW.FL.W.0019.000000T0000Z-120318T1642Z/
/CRPW1.1.ER.120317T1800Z.120318T0000Z.120318T0742Z.NO/
608 AM PDT SAT MAR 17 2012
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER AT PORTER
* FROM 11 AM SATURDAY UNTIL SUNDAY MORNING.
* AT 5:45 AM SATURDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 AM
SATURDAY AND CREST NEAR 21.2 FEET AROUND 5 PM SATURDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL
FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT
ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.
$$
WEATHER.GOV/SEATTLE625 WGUS86 KSEW 172106 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 206 PM PDT SAT MAR 17 2012 ...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY. .FLOOD BULLETIN NO. 10 THE CREST WAVE ALONG THE CHEHALIS RIVER IS MOVING THROUGH GRAYS HARBOR COUNTY TODAY. THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE...GETTING JUST ABOVE FLOOD STAGE AROUND HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-172136- /O.CAN.KSEW.FL.W.0018.000000T0000Z-120318T0659Z/ /CGMW1.1.ER.120316T1240Z.120317T0330Z.120317T1952Z.NO/ 206 PM PDT SAT MAR 17 2012 THE FLOOD WARNING HAS ENDED FOR THE CHEHALIS RIVER NEAR GRAND MOUND * AT 1:00 PM SATURDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * FALLING BELOW FLOOD STAGE THIS AFTERNOON. * FORECAST...THE RIVER FELL TO FLOOD STAGE 12:52 PM SATURDAY EARLY THIS AFTERNOON AND WILL CONTINUE TO FALL. * IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW ROADS. $$ WAC027-180506- /O.EXT.KSEW.FL.W.0019.000000T0000Z-120319T0926Z/ /CRPW1.1.ER.120317T2220Z.120318T0600Z.120319T0026Z.NO/ 206 PM PDT SAT MAR 17 2012 ...FLOOD WARNING EXTENDED THROUGH SUNDAY... THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER AT PORTER * FROM SATURDAY AFTERNOON AND NIGHT INTO SUNDAY. * AT 12:45 PM SATURDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FLUCTUATE NEAR FLOOD STAGE THROUGH TONIGHT WITH A FORECAST CREST OF 21.1 FEET AROUND 11 PM TONIGHT. THE RIVER WILL FALL BELOW AND THEN STAY BELOW FLOOD STAGE LATER SUNDAY. * IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 16, 4:05 AM PDT, 23 minutes earlier.
Area forecast discussion, Mar 16, 4:05 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
405 AM PDT FRI MAR 16 2012
.SYNOPSIS...COOL AND WET WEATHER WILL CONTINUE THROUGH THE MIDDLE OF
NEXT WEEK AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH THE AREA. YET
ANOTHER COOL TROUGH WILL SET UP OVER WESTERN WASHINGTON OVER THE
WEEKEND LOWER THE SNOW LEVEL DOWN TO BELOW 1000 FEET.
&&
.SHORT TERM...SATELLITE IMAGERY AND WSR-88D'S SHOW ONE BAND OF
SHOWERS EXITING WESTERN WASHINGTON TO THE NORTH WITH ANOTHER BAND OF
SHOWERS MOVING INTO THE AREA FROM THE SOUTHWEST. WESTPORT PROFILER
SHOWS THE FREEZING LEVEL NEAR 3000 FEET EARLY THIS MORNING WITH ALL
OF THE SHOWERS IN THE FORM OF RAIN IN THE LOWLANDS. COOL UPPER LEVEL
TROUGH ANCHORED OFFSHORE WILL KEEP THE AIR MASS OVER WESTERN
WASHINGTON SLIGHTLY UNSTABLE TODAY SO EVEN AFTER THE ORGANIZED BAND
OF SHOWERS MOVES THROUGH THIS MORNING THE THREAT OF SHOWERS WILL
CONTINUE INTO THE AFTERNOON HOURS.
A SMALL BREAK IN THE ACTION THIS EVENING BEFORE A MORE ORGANIZED
SHORTWAVE GETS KICKED OUT OF THE TROUGH AND MOVES THROUGH WESTERN
WASHINGTON LATE TONIGHT INTO SATURDAY MORNING. BEHIND THE
SHORTWAVE...THE AIR MASS OVER WESTERN WASHINGTON COOLS DOWN WITH THE
1000-850 MB THICKNESS VALUES DROPPING BELOW 1300 METERS SATURDAY
EVENING. THE UPPER LEVEL TROUGH AXIS IS STILL OFFSHORE SATURDAY
EVENING BRINGING ABOUT ANOTHER ROUND OF THE LOW SNOW LEVELS...BELOW
1000 FEET...ALONG WITH SHOWER ACTIVITY FOR THE AREA. THIS SCENARIO
WILL CONTINUE THROUGH SUNDAY WITH THE TROUGH AXIS NOT MOVING EAST OF
THE CASCADES UNTIL SUNDAY NIGHT. ON SUNDAY THE SNOW LEVEL WILL LOWER
DOWN TO 500 FEET OR LESS BUT DAYTIME HIGHS WITH A LITTLE BIT OF
MARCH SUNSHINE WILL STILL GET INTO THE LOWER TO MID 40S. AT THIS
POINT NO SIGNIFICANT SNOW ACCUMULATIONS EXPECTED BUT A HEAVY SHOWER
DURING THE OVERNIGHT HOURS SATURDAY NIGHT COULD DROP AN INCH OR TWO
ON THE HIGHER HILLS. FELTON
.LONG TERM...EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THIS MORNING
WITH A VERY FLAT UPPER LEVEL RIDGE MOVING THROUGH THE AREA ON MONDAY
AND A LOW CHANCE OF SHOWERS. THE RIDGE WILL SHIFT EAST QUICKLY WITH
A WARMER AND WETTER SYSTEM MOVING INTO THE AREA FOR TUESDAY. THE
MODEL SOLUTIONS START TO DIVERGE ON WEDNESDAY WITH THE GFS DROPPING
THE SYSTEM SOUTH INTO OREGON WHILE THE ECMWF BRINGS ANOTHER WET
SYSTEM INTO THE AREA. ANOTHER COOL UPPER LEVEL TROUGH SETTING UP
OFFSHORE ON THURSDAY. LITTLE CHANGE TO THE EXTENDED FORECAST THIS
MORNING. FELTON
&&
.HYDROLOGY...HEAVY RAINS FELL OVER THE SOUTH SLOPES OF THE OLYMPIC
MOUNTAINS THURSDAY DRIVING THE SKOKOMISH RIVER ABOVE FLOOD STAGE.
THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING.
OTHER RIVERS IN SOUTHWEST WASHINGTON HAD SHARP INCREASES ON THURSDAY
BUT FOR THE MOST PART THEY CRESTED LAST NIGHT. ONLY THE CHEHALIS
RIVER WILL CONTINUE TO RISE TODAY WITH THE CREST MOVING DOWNSTREAM
LATE TODAY INTO SATURDAY. A FLOOD WARNING FOR THE CHEHALIS AT GRAND
MOUND WILL BE ISSUED IN THE NEXT HALF HOUR WITH THE RIVER CRESTING
SLIGHTLY ABOVE FLOOD STAGE LATER TODAY. A FLOOD WATCH REMAINS IN
EFFECT FOR THE MIDDLE AND LOWER CHEHALIS RIVER THROUGH SATURDAY
AFTERNOON.
THE EXTENDED MODELS ARE STILL SHOWING THE POSSIBILITY OF A FLOOD
PATTERN SETTING UP TUESDAY AND WEDNESDAY OF NEXT WEEK WITH A PERIOD
OF POSSIBLE HEAVY RAIN AND WARMER TEMPERATURES. FELTON
&&
.AVIATION...MODERATE SOUTHWEST FLOW ALOFT WILL CONTINUE TODAY THEN
BECOME SOUTHERLY TONIGHT. MODERATE SOUTHERLY SURFACE GRADIENTS WILL
WEAKEN TODAY. A SURFACE LOW WILL MOVE SOUTHWEST TO NORTHEAST ACROSS
THE AREA ON SATURDAY. AIR MASS IS MOIST AND SLIGHTLY UNSTABLE WITH
SHOWERS. MOUNTAINS OBSCURED.
CEILINGS ARE GENERALLY 2-3K FT IN SHOWERS...3-5K FT OR NO CEILINGS
AWAY FROM SHOWERS. THESE CONDITIONS WILL PERSIST THIS MORNING...WITH
A GENERALLY IMPROVING TREND THIS AFTERNOON.
KSEA...DISCUSSION ABOVE APPLIES. WIND WILL BE SOUTHERLY 7-12 KT
TODAY...THEN BECOME NORTHEAST 5-9 KT TONIGHT. CHB
&&
.MARINE...SMALL CRAFT ADVISORY STRENGTH SOUTHWEST WINDS WILL PERSIST
ON THE COAST THIS MORNING...THEN TAPER. WINDS SHOULD REMAIN BELOW 20
KT TODAY OVER INLAND AREAS. HAZARDOUS SEAS WILL REMAIN ABOVE 10 FEET
TODAY AND TONIGHT ON THE COAST.
A DEEP LOW WILL FORM OFF THE OREGON COAST THIS AFTERNOON...THEN FILL
AS IT MOVES NORTHEAST TONIGHT AND SATURDAY. CURRENT TRACK IN THE
MODELS TAKES THE LOW INTO EASTERN WASHINGTON. WIND OVER WESTERN
WASHINGTON WILL SWITCH FROM NORTHEAST TONIGHT TO SOUTHWEST SATURDAY
AFTERNOON. A STRONGER SYSTEM ARRIVES ABOUT TUESDAY. THIS SYSTEM
SHOULD HAVE GALE FORCE WINDS OVER MOST WATERS. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH FOR LEWIS...THURSTON AND GRAYS HARBOR COUNTIES.
PZ...SMALL CRAFT ADVISORY COAST AND WEST ENTRANCE.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:46 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Mar 16, 2:52 AM PDT | Small Craft Advisory for Winds | SEW | 10 hr | |
| Mar 16, 2:52 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 18 hr | |
| Mar 16, 8:20 AM PDT | Small Craft Advisory | SEW | 6 hr |
Nearby
River Flood Warnings in Washington, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.